MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 60 reperfusion catheter (ace60) and a stent retriever.During the procedure, when the physician removed the ace60 and the stent retriever together from the patient, it was found that the distal length of the ace60 was fractured.No additional information was provided regarding the completion of the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), a neuron max 6f 088 long sheath (neuron max), and a stent retriever.It should be noted that the patient''s anatomy was tortuous.During the procedure, after making many passes using the ace60 and the stent retriever, the physician experienced resistance while retracting the stent retriever out of the ace60.It was also reported that the physician experienced resistance while removing the ace60 and the stent retriever together from the patient.After removing the devices, the physician found that the distal length of the ace60 was fractured.The procedure was completed using the same neuron max, a non-penumbra catheter, and the same stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the distributor on 05/23/2024: 1.Section b.Box 5.Describe event or problem.1.Section h.Box 6.Evaluation codes: device code 2.Evaluation of the returned ace60 confirmed that the catheter was fractured.The complaint stated that resistance was experienced while retracting the ace60 and non-penumbra stent retriever together.If the ace60 is retracted against resistance, damage such as a fracture may occur.Further evaluation revealed a kink on the catheter shaft, and discoloration on the distal tip of the ace60.This damage was incidental to the reported complaint.The discoloration on the distal tip may have occurred due to tip shaping the catheter prior to the procedure.The kink likely occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 and is being included on this follow-up #02 mfr report:3005168196-2024-00156.1.Section g.Box 4.Date received by manufacturer.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19152819
Report Number3005168196-2024-00156
Device Sequence Number15578695
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public814548017426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2025
Device Catalogue Number5MAXACE132
Device Lot NumberF00004789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer01/14/2005
06/07/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/13/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Date Report Sent to FDA01/01/2005